Degenerative Diseases Community
High Levels of Protien In Spinal Fluid
About This Community:

This patient support community is for discussions relating to living with degenerative disease.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

High Levels of Protien In Spinal Fluid

my husband had a spinal tap his level of protien in his spinal fluid was 1195, he has trigeminal neuraliga, also CLL, we are seeing a Neurologist, who is going to send us to Duke, he said that something is going on, all the test form the spinal tap were normal,which he said ruled out MS, he has had 2 MRIs of the brain, they don't see anything, we are waitng for an appointment now at Duke, has any body heard of these high levels , or know anything helpful?  
thank
4 Comments Post a Comment
Blank
Avatar_n_tn
Hi,

I have a friend who has very similar symptoms to which you have described. Protein levels were very high but returned to normal two weeks later and MRI scans have returned nothing.

He shows signs of what looks like dementia on some days and on other days has agitated and violent episodes. Specialists are at a loss as to what it could be.. I’m interested to know what the results were of your husbands tests at Duke.
Blank
Avatar_f_tn
Hi,
My husband was having pains in his thighs and lower legs and then it spread to his upper torso. He was in the hospital for two weeks and all they told us is that he has high protein levels in is spinal fluid after having MRI's and then spinal tap but they don't know what is causing the high protein levels. They started him on a monthly regiment of Immune Globulin to see if this takes care of the protein problem and the weeknes
in his legs. They also have him on slow release morphine 2x's a day and Valume every four hours as needed for muscle spasms. If and when we find out if this treatment works I will let you know.
Blank
Avatar_f_tn
My husband just turned 40 and he had had a head ach for a month and the went to the dr... they gave him theorcet , a beta blocker and a ellaville to help with sleep at night.. the theleoracet for the (so called- vascular ) headache . he took it that night and the next morning he got up with the same head ach..(over left eye and above left ear)  he took meds and within one hour i had to take him to the ER .. he felt like he was going to pass out... felt funny in his head like tinggly they said it was a toxic cocktail of meds not to take them anymore... Sunday morning he felt good for apx. 1 hour and then all the sudden got the same feelings back with blurred vision tinggling in hands and feet with them sweating, heart pounding and beating funny couldnt get air, i took him to the ER and they did a CT of head ( all Normal)  sent home, Monday felt good cook himself an omelet and ate... apx 1 hour later same symptoms and couldnt think right... took him back they said CT showed sign of inflamatio around sinus area and gave him a Z pack for infection and nausia meds with baby asprin for the head ache that had just suddenly went away that morning.... Tuesday he just was to weak to go to the ER so he said ill wait and sleep see if i get to feeling better.... Wednesday same symptoms with worsing memory thinking confussion going on.... they drew blood this time and did a spinal tap... they said all was normal... Thursday he got even worse with the cognative thinking patterns and confussion so i took him back this time they did a exam very turo and asked him to spell 'world' it took him about 2 or 3 mins.  then she said spell it backwards he just could NOT do it.... then they asked him to count backwards from 100 by 7 and my husband couldnt( he is a genius with numbers forwards or backwards)  he could Not do this...  they then told us that his level of PROTIEN in his spinal fluid was elevated some what and they didnt know why... they admitted him and after a CT, MRI, and a EEG of the brain they still cant tell him what is wrong they tell us He is a mystery!!!!  DOES ANYONE KNOW WHAT IS GOING ON WITH THIS?  they sent him home after he got his normal thinking back and was feeling somewhat better then his heart is continueing to Pound with nothing showing on the monitors... he gets weak muscles with tinggling and numbness in his hands and feet still they saif his potassium was low and his hemogolbin was extremly high...  what ????? I need help with this.....ANY SUGGESTIONS?
Blank
Avatar_m_tn
wow, i just got released from the VA hospital  01\6/11 with basically the same problem headache for now 2 months left eye lost control and some sight, real bad pain, found high protein in spinaltap but no answer as to what is causing this, real concern. im going back to work in two days, i was given 15mg morphine tabs for pain and a steroid, i feel 95% better but the meds only masts the real problem,  if anyone has a clue  please
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Degenerative Diseases Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
1684282_tn?1350782543
Blank
The Death by Heroin
Feb 03 by Julia M Aharonov, DOBlank